Alert archive / Texas / Winter Storm Warnings in 2012
Winter Storm Warning 1, NWS Lubbock, TX
NWS Lubbock, TX issued this winter storm warning at Jan 8, 2012, 3:23 PM CST for 6 counties in Texas. It took effect at Jan 9, 2012, 12:00 AM CST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2012, 3:23 PM CST (21:23 UTC)
- In effect from
- Jan 9, 2012, 12:00 AM CST
- Expired
- Jan 10, 2012, 6:00 AM CST
- In force
- 30 hr
- Issued by
- NWS Lubbock, TX
Counties Garza County, TX, Kent County, TX, Lynn County, TX, Stonewall County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2555 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
467 WWUS44 KLUB 082123 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 323 PM CST SUN JAN 8 2012 ...ACCUMULATING SNOWFALL LIKELY AS A WINTER STORM DEVELOPS OUT WEST... A STRONG STORM SYSTEM TAKING SHAPE ACROSS THE DESERT SOUTHWEST THIS AFTERNOON WILL MOVE TOWARDS THE REGION OVERNIGHT WITH PRECIPITATION BEGINNING EARLY MONDAY MORNING. COLD AIR WILL PUSH INTO THE REGION BEHIND A FRONT HELPING PUSH TEMPERATURES TO NEAR OR BELOW FREEZING. THIS WILL COINCIDE WITH THE TIMING FOR THE HEAVIEST PRECIPITATION ACROSS THE REGION WITH A RISK OF ACCUMULATING SNOWFALL FOR THE SOUTHERN HALF OF THE SOUTH PLAINS AND ROLLING PLAINS. TXZ039>044-090600- /O.UPG.KLUB.WS.A.0001.120109T0000Z-120110T0600Z/ /O.NEW.KLUB.WS.W.0001.120109T0600Z-120110T1200Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 323 PM CST SUN JAN 8 2012 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY FOR THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. WIDESPREAD AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. HOWEVER... ISOLATED BANDS WITH AMOUNTS FROM 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ033>038-090600- /O.UPG.KLUB.WS.A.0001.120109T0000Z-120110T0600Z/ /O.NEW.KLUB.WW.Y.0001.120109T0600Z-120110T1200Z/ COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...MORTON...LEVELLAND...LUBBOCK...SLATON... WOLFFORTH...CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE 323 PM CST SUN JAN 8 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY FOR THE CENTRAL SOUTH PLAINS AND CENTRAL ROLLING PLAINS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ026-031-032-090600- /O.NEW.KLUB.WW.Y.0001.120109T0600Z-120110T1200Z/ CHILDRESS-MOTLEY-COTTLE- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH 323 PM CST SUN JAN 8 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY FOR THE NORTHERN ROLLING PLAINS AND FAR SOUTHEASTERN TEXAS PANHANDLE. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
4 follow-up statements
110 WWUS44 KLUB 090557 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1157 PM CST SUN JAN 8 2012 ...ACCUMULATING SNOWFALL LIKELY AS A WINTER STORM DEVELOPS OUT WEST... A STRONG STORM SYSTEM TAKING SHAPE ACROSS THE DESERT SOUTHWEST EARLY THIS MORNING WILL MOVE TOWARDS THE REGION OVERNIGHT WITH PRECIPITATION BEGINNING MONDAY MORNING. COLD AIR WILL PUSH INTO THE REGION BEHIND A FRONT HELPING DROP TEMPERATURES TO NEAR OR BELOW FREEZING. THIS WILL COINCIDE WITH THE TIMING FOR THE HEAVIEST PRECIPITATION ACROSS THE REGION WITH A RISK OF ACCUMULATING SNOWFALL FOR THE SOUTHERN HALF OF THE SOUTH PLAINS AND ROLLING PLAINS. TXZ039>044-091400- /O.CON.KLUB.WS.W.0001.120109T0600Z-120110T1200Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 1157 PM CST SUN JAN 8 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. WIDESPREAD AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED. HOWEVER... ISOLATED BANDS WITH AMOUNTS FROM 4 TO 8 INCHES WILL BE POSSIBLE ACROSS THE SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ026-031>038-091400- /O.CON.KLUB.WW.Y.0001.120109T0600Z-120110T1200Z/ CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS- KING- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...DICKENS...SPUR...GUTHRIE 1157 PM CST SUN JAN 8 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY MONDAY MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE MONDAY MORNING. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START AROUND DAYBREAK MONDAY MORNING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: ACCUMULATING SNOWFALL WILL BE THE PRIMARY THREAT. WIDESPREAD AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
145 WWUS44 KLUB 091055 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 455 AM CST MON JAN 9 2012 ...HEAVY SNOWFALL REMAINS A THREAT TODAY THROUGH TONIGHT ACROSS FAR SOUTHERN SECTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS... A STRONG STORM SYSTEM ACROSS NORTHERN MEXICO CONTINUED TO SLOWLY PUSH TOWARDS THE REGION THIS MORNING...WHICH HAS RESULTED IN WIDESPREAD PRECIPITATION MOVING NORTH ACROSS THE FAR SOUTHERN SOUTH PLAINS. TEMPERATURES CONTINUED TO FALL TO NEAR FREEZING AS SLIGHTLY BREEZY NORTH WINDS ENSUED. WITH TEMPERATURES EXPECTED TO CONTINUE TO DECLINE THIS MORNING...ANY PRECIPITATION THAT IS FALLING WILL HAVE THE CHANCE TO CHANGE OVER TO SNOW. THUS...ACCUMULATING SNOWFALL FOR THE FAR SOUTHERN SOUTH PLAINS AND SOUTHERN ROLLING PLAINS IS STILL EXPECTED. FURTHERMORE...KEEP IN MIND THAT IF THE STORM SYSTEM SHIFTS 30 OR SO MILES NORTH...AREAS FARTHER NORTH WILL BE IN DANGER OF RECEIVING ACCUMULATING SNOW. TXZ026-031>035-091200- /O.CAN.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/ CHILDRESS-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...CHILDRESS...MATADOR...ROARING SPRINGS... PADUCAH...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH 455 AM CST MON JAN 9 2012 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WINTER WEATHER ADVISORY. THE STORM SYSTEM ACROSS OLD MEXICO IS EXPECTED TO MAINTAIN AN EASTWARD TRACK THROUGH TONIGHT...THUS MOVING SOUTH OF THE SOUTH PLAINS. AS A RESULT...WIDESPREAD SNOWFALL IS NOT ANTICIPATED AS WAS ONCE EXPECTED...AND WILL LIKELY BE CONFINED TO A NARROW CORRIDOR SOUTH OF LUBBOCK AND NORTH OF MIDLAND. AS A RESULT...THE WINTER WEATHER ADVISORY IS CANCELLED. $$ TXZ039>044-091900- /O.CON.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/ YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT 455 AM CST MON JAN 9 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY THIS MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST BY LATE THIS MORNING AND THROUGH THE AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START BY MID-MORNING TODAY AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 3 INCHES ARE EXPECTED. HOWEVER...ISOLATED BANDS WITH AMOUNTS FROM 3 TO 6 INCHES WILL BE POSSIBLE MAINLY SOUTH OF U.S. HIGHWAY 380. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLICK WHERE THE HEAVIEST SNOW WILL ACCUMULATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ036>038-091900- /O.CON.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/ CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE 455 AM CST MON JAN 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: RAIN OR A RAIN AND SNOW MIX EARLY THIS MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST LATE THIS MORNING AND THROUGH THE AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE THIS MORNING AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: WIDESPREAD SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
869 WWUS44 KLUB 091854 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1254 PM CST MON JAN 9 2012 ...HEAVY SNOWFALL REMAINS A THREAT TODAY THROUGH TONIGHT ACROSS FAR SOUTHERN SECTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS... A STRONG STORM SYSTEM ACROSS NORTHERN MEXICO CONTINUES TO SLOWLY PUSH TOWARDS THE REGION THIS AFTERNOON...WHICH WILL CONTINUE TO RESULT IN WIDESPREAD PRECIPITATION MOVING NORTH ACROSS THE FAR SOUTHERN SOUTH PLAINS AND ROLLING PLAINS THROUGH TUESDAY MORNING. TXZ039>041-100300- /O.CAN.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/ /O.EXA.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/ YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD... TAHOKA...ODONNELL 1254 PM CST MON JAN 9 2012 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WINTER WEATHER ADVISORY FOR ACCUMULATING SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING: RAIN OR A RAIN AND SNOW MIX THIS MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH THIS AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ042>044-100300- /O.CON.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/ GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...POST...JAYTON...ASPERMONT 1254 PM CST MON JAN 9 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: RAIN OR A RAIN AND SNOW MIX THIS MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH THIS AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF NEAR 4 INCHES POSSIBLE. HOWEVER...ISOLATED BANDS WITH AMOUNTS FROM 3 TO 6 INCHES WILL BE POSSIBLE MAINLY SOUTH OF U.S. HIGHWAY 380. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLICK WHERE THE HEAVIEST SNOW WILL ACCUMULATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ036>038-100300- /O.CON.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/ CROSBY-DICKENS-KING- INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE 1254 PM CST MON JAN 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY. * TIMING: RAIN OR A RAIN AND SNOW MIX THIS MORNING WILL CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH THIS AFTERNOON. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF UP TO 2 INCHES POSSIBLE. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
570 WWUS44 KLUB 100416 WSWLUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1016 PM CST MON JAN 9 2012 ...HEAVY SNOWFALL REMAINS A THREAT TONIGHT ACROSS FAR SOUTHERN SECTIONS OF THE SOUTH PLAINS AND ROLLING PLAINS... A STRONG STORM SYSTEM ACROSS NORTHERN MEXICO CONTINUES TO SLOWLY PUSH EAST ACROSS WEST CENTRAL TEXAS...WHICH WILL CONTINUE TO RESULT IN WIDESPREAD PRECIPITATION MOVING SOUTHWEST ACROSS THE FAR SOUTHERN SOUTH PLAINS AND ROLLING PLAINS THROUGH TUESDAY MORNING. TEMPERATURES ARE STARTING TO REACH NEAR FREEZING AND PRECIPITATION IS EXPECTED TO CHANGE OVER FROM RAIN OR A RAIN SNOW MIX TO ALL SNOW SHORTLY AFTER MIDNIGHT. TXZ042>044-101200- /O.CON.KLUB.WS.W.0001.000000T0000Z-120110T1200Z/ GARZA-KENT-STONEWALL- INCLUDING THE CITIES OF...POST...JAYTON...ASPERMONT 1016 PM CST MON JAN 9 2012 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING: RAIN OR A RAIN AND SNOW MIX TONIGHT WILL CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH EARLY TUESDAY MORNING. THE TIMING FOR HEAVIEST SNOWFALL CURRENTLY APPEARS TO START SHORTLY AFTER MIDNIGHT AND LAST THROUGH EARLY MORNING TUESDAY BEFORE STARTING TO TAPER OFF BY SUNRISE. * MAIN IMPACT: SNOWFALL AMOUNTS OF NEAR 4 INCHES POSSIBLE. HOWEVER...ISOLATED BANDS WITH AMOUNTS FROM 3 TO 6 INCHES WILL BE POSSIBLE MAINLY SOUTH OF U.S. HIGHWAY 380. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE TO HEAVY SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES WILL BECOME SNOW PACKED AND SLICK WHERE THE HEAVIEST SNOW WILL ACCUMULATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ TXZ036>041-101200- /O.CON.KLUB.WW.Y.0001.000000T0000Z-120110T1200Z/ CROSBY-DICKENS-KING-YOAKUM-TERRY-LYNN- INCLUDING THE CITIES OF...CROSBYTON...RALLS...DICKENS...SPUR... GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...ODONNELL 1016 PM CST MON JAN 9 2012 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * TIMING: RAIN OR A RAIN AND SNOW MIX SHOULD SLOWLY CHANGE OVER TO SNOW FROM WEST TO EAST THROUGH EARLY TUESDAY MORNING. PERIODS OF LIGHT TO MODERATE SNOWFALL WILL BE POSSIBLE THROUGH SUNRISE TUESDAY MORNING. * MAIN IMPACT: SNOWFALL AMOUNTS OF UP TO 3 INCHES POSSIBLE. * OTHER IMPACTS: VISIBILITIES WILL BE REDUCED DUE TO MODERATE SNOWFALL. ROADWAYS AND ESPECIALLY BRIDGES AND OVERPASSES COULD BECOME SNOW PACKED AND SLIPPERY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 5:21 AM CST, 10 hours 2 minutes earlier.
Area forecast discussion, Jan 8, 5:21 AM CST, 10 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 521 AM CST SUN JAN 8 2012 .AVIATION... WINDS HAVE CONTINUED TO SLOWLY BACK FROM A SOUTHEASTERLY COMPONENT TO A MORE NORTHEASTERLY COMPONENT THIS MORNING. AN APPROACHING STORM SYSTEM WILL PROMOTE NORTHEAST WIND SPEEDS TO INCREASE LATE THIS MORNING/EARLY AFTERNOON WITH GUSTY CONDITIONS POSSIBLE ESPECIALLY AT KLBB. FURTHERMORE...THE SYSTEM WILL AID TO INCREASE CHANCES OF WINTRY PRECIP /-RASN/ AT KLBB AND -RA MORE SO AT KCDS TOWARDS THE END OF THE PERIOD. AS A RESULT...INCREASING MVFR CLOUD DECKS WILL BE ON THE HORIZON. AS A SIDE NOTE...LOW CLOUDS WERE APPROACHING KCDS FROM THE EAST...WITH SIGNS OF IT POSSIBLY BREAKING UP BEFORE IT REACHES THE SAID TAF SITE. HOWEVER...WILL ADD A FEW015 IN CASE IT INTERSECTS THE SITE. && .PREV DISCUSSION... /ISSUED 341 AM CST SUN JAN 8 2012/ SHORT TERM... MAIN FOCUS CONTINUES TO BE INCREASING CHANCES FOR WINTRY PRECIPITATION COMMENCING DURING THE LATTER-HALF OF THE SHORT TERM PERIOD...AS THE SYSTEM CONTINUES TO DRAW NEAR THE REGION. THUS...A WINTER STORM WATCH REMAINS IN EFFECT FOR PORTIONS OF THE SOUTH PLAINS. PERSONS ARE URGED TO STAY ALERT TO THE LATEST FORECAST. THE UA STORM OF INTEREST CONTINUED TO TRANSLATE ESE ACROSS CENTRAL ARIZONA PER 0830Z WATER VAPOR IMAGERY...AND IS PROGGED TO BE SPATIALLY DISTRIBUTED NEAR FAR SOUTH WEST TEXAS /NEAR KELP/ BY EARLY MONDAY MORNING. LOOKING AT THE SFC...AN EAST SOUTHEAST/UPSLOPE WIND COMPONENT ENSUED THIS MORNING WHICH WILL AID TO DRAW IN LOW LEVEL MOISTURE WITH TIME. HOWEVER A 1030 MB SFC RIDGE WELL NORTH OF THE REGION WILL SLIDE SOUTH TOWARDS THE PANHANDLES THROUGH EARLY MONDAY MORNING...AND ALLOW A BREEZY COLD FRONT TO MOVE IN LATER THIS MORNING/AFTERNOON. THUS A WIND SHIFT TO THE EAST NORTHEAST WILL PREVAIL. DESPITE THE WIND SHIFT...IT IS STILL FROM AN UPSLOPE COMPONENT AND MODEL SOUNDINGS HINT AT THIS WITH PROGGED PWAT VALUES INCREASING TO BETWEEN 0.40-0.45 INCHES. THIS SURGE OF COOLER AIR WILL INDUCE TEMPS TO FALL INTO THE UPPER 30S NW TO LOWER 50S SE. TONIGHT IS WHEN THINGS GET INTERESTING. AS NOTED ABOVE...THE STORM SYSTEM WILL APPROACH KELP AND SYNOPTIC LIFT WILL BEGIN TO SPREAD ACROSS THE REGION. IF THE TRAJECTORY DOES NOT DEPART FROM MODEL GUIDANCE...THE BEST LIFT IS PROJECTED TO BE ACROSS THE SOUTHERN AND SOUTHWESTERN LOCALES TONIGHT-EARLY MONDAY MORNING. KEEPING IN MIND THAT AN UPSLOPE WIND COMPONENT AND THUS FRONTOGENESIS HAS BEEN ENSUING...IT IS NO SURPRISE TO SEE THAT LONG TERM MODELS COMMENCE PRECIP AOA MIDNIGHT /ESPECIALLY ACROSS THE AFOREMENTIONED AREA/. ANALYSIS OF MODEL SOUNDINGS AND TEMP PROFILES ALOFT SUGGEST THAT THE PRECIP TYPE WILL BE LIQUID ACROSS THE FAR EASTERN ZONES...WITH MORE OF A RAIN AND SNOW MIX ACROSS THE CENTRAL PORTION OF THE CWA...AND FINALLY ALL SNOW ACROSS THE FAR WESTERN AND SOUTHWESTERN ZONES. THE HEAVIEST SNOW FALL WILL BE NEAREST TO THE BEST SYNOPTIC LIFT...WHICH WOULD MEAN THE SOUTHERN AND SOUTHWESTERN LOCALES MAY BE THE BEST TARGET. CURRENT THINKING IS THAT SNOW FALL ACCUMULATIONS NEARING OR EQUATING ONE INCH ACROSS THE SAID AREA TONIGHT IS NOT OUT OF THE QUESTION. PERSONS ARE URGED TO USE CAUTION AS ROADWAYS AND BRIDGES CAN QUICKLY BECOME SLICK. LONG TERM... FORECAST EARLY IN THE PERIOD WILL HINGE ON THE TRACK OF THE STORM SYSTEM AS EJECTS EWD ACROSS WEST TEXAS AS THE MODELS ARE CONSISTENT IN THIS BEING A WET SYSTEM WITH PLENTY OF LIFT AND LIKELY DEVELOPING A GOOD DEFORMATION ZONES BEFORE IT EXITS THE REGION. 00Z RUNS SAW THE ECMWF AND CMC AS THE FARTHEST SOUTH WITH A TRAJECTORY THAT WOULD BE DRY FOR ALL BUT THE SRN TIER OF ZONES. THE NAM CONTINUES TO BE THE FARTHEST NORTH WHILE THE GFS LIES SOMEWHERE BETWEEN...ALTHOUGH CLOSER TO THE NAM THE SRN SOLUTIONS. ALL OF THE MODELS FAVOR THE SRN ZONES FOR PRECIP AND THUS THE WINTER STORM WATCH FOR THOSE AREAS CONTINUES TO LOOK GOOD. FOR THIS FCST HAVE TENDED TO RUN CLOSER TO THE GFS WHICH WOULD FAVOR THE POTENTIAL FOR SNOW TO WRAP UP INTO THE ERN ZONES LATE MONDAY AND MONDAY NIGHT WHICH THEN PROMPTS CONSIDERATION OF EXPANDING THE WATCH NWD. HOWEVER...STILL CONCERN THAT THE SRN TRACK MAY BE MORE ACCURATE AND ADDITIONAL CONCERN ABOUT THE LOW LEVEL THERMAL STRUCTURE AND HOW MUCH PRECIP WILL BE LIQUID VS FROZEN OFF THE CAPROCK AND HAVE THUS OPTED TO KEEP WATCH CONFIGURATION AS IS. IT DOES LOOK LIKE PRECIP WILL CONTINUE WELL INTO MONDAY NIGHT AND HAVE EXTENDED THE WATCH AN ADDITIONAL SIX HOURS. POTENTIAL FOR HEAVY SNOW STILL EXISTS...ALTHOUGH LIKELY IN NARROW BANDING OVER A MORE WIDESPREAD 2 TO 4 INCHES. MEANWHILE ZONES TO THE NW OF LUBBOCK MAY END UP GETTING THE SHORT STRAW IN THIS ONE AS ANY EXPECTED TRAJECTORY WILL LIKELY SEE THEM ON THE DRIER SIDE OF THINGS AS EARLY AS MONDAY MORNING. FCST FOR LATER IN THE WEEK REMAINS UNCERTAIN REGARDING SHORT WAVE TROUGHS IN THE SPLIT FLOW ALOFT...ALTHOUGH BETTER AGREEMENT THAT HIGH AMPLITUDE UPPER FLOW WILL USHER IN SOME COLD AIR THURSDAY THAT COULD LINGER A DAY OR TWO BEFORE BEING EJECTED EWD. COULD SEE SOME PRECIP DEPENDING UPON WHICH MODEL YOU BUY...BUT CONSENSUS SAYS TO KEEP THE FCST A DRY FOR A WHILE LONGER. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 23 38 23 48 / 10 40 20 20 10 TULIA 42 25 37 26 47 / 10 40 30 30 10 PLAINVIEW 44 26 35 25 45 / 10 40 40 40 10 LEVELLAND 47 27 34 26 49 / 10 50 50 40 10 LUBBOCK 47 27 33 26 46 / 10 50 60 50 10 DENVER CITY 47 28 33 27 51 / 10 70 70 30 10 BROWNFIELD 48 28 33 27 50 / 10 60 70 40 10 CHILDRESS 47 30 40 29 44 / 0 30 50 50 20 SPUR 48 29 33 27 42 / 0 50 70 60 20 ASPERMONT 51 32 35 28 44 / 0 60 80 70 20 && .LUB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR THE FOLLOWING ZONES: TXZ033>044. && 29
Hazardous weather outlook, Jan 8, 5:22 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 522 AM CST SUN JAN 8 2012 TXZ021>044-091130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 522 AM CST SUN JAN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT WINTER WEATHER AN STORM SYSTEM WILL BRING PRECIPITATION TO THE AREA AS EARLY AS TONIGHT...LIKELY STARTING IN THE FORM OF RAIN BUT CHANGING OVER TO OR MIXING WITH SNOW BY MORNING. SOME LIGHT ACCUMULATIONS OVERNIGHT WILL INCREASE INTO MONDAY...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE SOUTH PLAINS AREA. A WINTER STORM WATCH REMAINS IN EFFECT FOR THE SOUTH HALF OF THE AREA BEGINNING TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE BEST CHANCE FOR HEAVY SNOW WILL COME MONDAY ACROSS THE SOUTHERN HALF OF THE SOUTH PLAINS AREA BEFORE TAPERING OFF MONDAY NIGHT. A WINTER STORM WATCH IS NOW IN EFFECT THROUGH MONDAY EVENING FOR THE SOUTHERN HALF OF THE AREA.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 3:23 PM CST | Winter Weather Advisory | LUB | Childress, Cochran, Cottle, Crosby, Dickens, Hockley and 6 more | 39 hr |
Nearby
Winter Storm Warnings in Texas, 2012Every winter storm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.